zbMATH — the first resource for mathematics

On the relationship between two three-critical-point theorems. (English) Zbl 1242.58007
This paper deals with two recent results by Ricceri concerning the existence of multiple critical points for certain functionals defined on reflexive real Banach spaces. These abstract results are concerned with the following results: (i) existence of a local minimum and (ii) a minimax inequality together with a coercivity assumption that leads the existence of an interval of parameters such that a perturbed functional has a local, non-global minimum in the weak topology. In the paper under review it is argued that in both cases the hypotheses can be stated in terms of some elementary inequalities involving coercive sets of affine functions.

58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
35A16 Topological and monotonicity methods applied to PDEs
Full Text: DOI
[1] Ricceri, B., A general variational principle and some of its applications, J. comput. appl. math., 113, 401-410, (2000) · Zbl 0946.49001
[2] Ricceri, B., On a three critical points theorem, Arch. math. (basel), 75, 220-226, (2000) · Zbl 0979.35040
[3] Ricceri, B., Nonlinear eigenvalue problems, (), 543-595 · Zbl 1222.35137
[4] Averna, D.; Bonanno, G., A three critical points theorem and its applications to the ordinary Dirichlet problem, Topol. methods nonlinear anal., 22, 93-103, (2003) · Zbl 1048.58005
[5] Pucci, P.; Serrin, J., A mountain pass theorem, J. differential equations, 60, 142-149, (1985) · Zbl 0585.58006
[6] Bonanno, G.; Candito, P., Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities, J. differential equations, 244, 3031-3059, (2008) · Zbl 1149.49007
[7] Bonanno, G.; Candito, P., Nonlinear difference equations through variational methods, (), 1-44 · Zbl 1227.39001
[8] Cordaro, G., On a minimax problem of ricceri, J. inequal. appl., 6, 261-285, (2001) · Zbl 0986.49003
[9] Bonanno, G., A minimax inequality and its applications to ordinary differential equations, J. math. anal. appl., 270, 210-229, (2002) · Zbl 1009.49004
[10] Bonanno, G.; Marano, S.A., On the structure of the critical set of non-differentiable functions with a weak compactness condition, Appl. anal., 89, 1-10, (2010) · Zbl 1194.58008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.